MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL
Model Number 32899
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 26nov2021.It was reported that the device became stuck.An expel nephroureteral stent system with twist-loc hub was selected for use.During the procedure, it was noted that there was difficulty advancing the plastic stiffener into the stent right out of package.The stent and the stiffener were both flushed and wiped before insertion.A bentson wire was advanced in the plastic stiffener to advance it all the way down.Then, the nephroureteral stent was inserted into the patient, but when the time came to take the plastic stiffener out, it would not come out.The stent (with the stiffener stuck inside) was removed from the patient and the procedure was completed with a non-boston scientific product.No patient complications were reported.However, device analysis revealed that the shaft section was detached/separated in three sections (proximal hub section, middle section, and pigtail section).
 
Additional Manufacturer Narrative
Date of event: used (b)(6) 2021 as the event date was not reported.Device evaluated by mfr: the complaint device was received for product analysis.The returned device was found with the shaft section detached/separated in three sections (proximal hub section, middle section, and pigtail section).The hub section and pigtail section were not returned with the device.The catheter shows evidence of cut at sections detached; moreover, the catheter has a flexible cannula loaded and stretched, this cannula was unloaded from the device.Additionally, the device was returned with an unknown wire that has the flexible cannula section loaded.Once the flexible cannula was unloaded from the catheter, a mandrel 0.038" was inserted and retracted without resistance.No other issues were identified during the product analysis.

Brand Name
EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13001472
Report Number2134265-2021-15187
Device Sequence Number4316323
Product Code FAD
UDI-Device Identifier08714729860938
UDI-Public08714729860938
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model Number32899
Device Catalogue Number32899
Device Lot Number0027879389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown